I am trying to stop taking percs cold turkey and I have no idea what to expect. I am on my second day and am already having cold sweats and some anxieties. I have already tried the suboxone clinic and only managed to stay clean for a Mon. I would like to not have to relay on ANY form of med. To wake up in the morning. I know it will be very hard but I am determined to do this. Any advise on making it threw this withdraw would be greatly appreciated. Thank you very much .
18 Jan 2012
I to went cold turkey from a 26 year addiction to percs, and I am very proud of you that your not trading percs in for something else :) your first year is the toughest you just need to get up each day and thank yourself "I stayed clean yesterday and last night, and today's a new day I'll work hard to do it again!" Find something that interest you that brings you happiness so that when you crave you replace your craving (mine is having a long bubble bath) but most important you need a good support system I personally wasn't into meetings but my husband is the most understanding person there is for a person that knows nothing about addiction. So I have him, my Dr, my therapist, and my physiatrist. I don't know what type of things are available there but in Canada these are available. The most important is don't isolate yourself it only makes things worse.
Also you need to look inside yourself and figure out what made you become a addict and want to "numb" yourself in the first place? Therapy may help with that. Keep pushing forward friend it will get better it's just because of the percs made you not feel for so long now your body is telling you we "feel" what's with this? You can do this one minute, one hour, one day, one week, one month, and before you know it will be a year!
18 Jan 2012
How long were you on Suboxone, and how much did you take a day? I hope it wasn't much and not over 3 weeks. If you did, you may have to detox from the Bupe in it and that will take a lot longer than detoxing from Oxy would have.
In any case the following meds have shown themselves to be useful in minimizing wds.
1. Clonidine, this lowers BP which goes up during detox. It also calms the mind and body down. This is a Must have med.
2. Baclofen or Methocarbamol, these are muscle relaxers. You can use 1 or the other, not both. These minimize the shakes, both internal and external. I highly recommend 1 of them.
3 & 4, Trazodone and Benadryl, these promote sleep and Traz helps with the crazy emotions you will experience. Doing a CT detox causes a type of temporary insanity. I know because I did a CT detox and none of these meds were know of when I did it. I was alone and horrified of the night, and I saw things that were not real. Illusions, like a mirage. But scary because I was alone. So I tried to stay on the phone as much as other people would let me. Trazodone helps with this.
5. Zofran, this is a new med being used with detox. It is an anti nausea med. It calms the stomach and helps to minimize wds in general. I never used it, but my Doc says it helps. He gives it to all his patients who detox.
If you didn't stay on Sub long the worst of the detox should be over in 5 to 10 days. If it isn't finished after 10 days you may need to go back on Sub and do a super slow taper from it. Granted, that will take 6 - 12 months to finish, but it isn't that painful, and after you are completely off Sub you should have almost no left over wds. They call them PAWS. Those are withdrawal symptoms you feel after the actual detox is over. They are common with Sub and Methadone. The Doc's never tell you about PAWS when they put you on Sub. It's like "surprise surprise". Except it sure ain't no party.
Let me know if I can help.
28 Jan 2012
just a quick message to let you know good job, im on a slow taper from percocet 10/325 which ive been taking 3 yrs faithfully. yay me. i am withdrawing and uncomfortable but determined to do this. for me a taper was best. ill be back after my nap to say a little more, hang in there and great job
17 Jun 2012
I have recently went cold turkey off of pain pills. I was taking Methadones, Percs, oxy, norco, at varied times. I was highly addicted for the second time. I quit 3 years ago and went back to it. It has been a week since I quit and my family is heavily into all natural-vegan type stuff. We found an all natural doctor and he told me to drink cole. YES CHARCOLE... I of course wasnt sure about it... yet I did it cause I was having cold sweats, vomiting, dizzy spells, couldn't walk and so on. In only 24hrs I feel 180. don't get me wrong, I am still very weak and can't walk very far, yet all my other symptoms went away. I believe you can get the charcole at a health food store, and you mix 1 teaspoon of granulated charcole with 8oz of water. It has no taste, yet is a bit chalky. If you are at all nautious, I recomend cutting off small pieces of ginger and shewing it because it definitely works. I hope this helps... PS... Best of luck to you, its a long road, but well worth it to feel normal again
- Suboxone Information for Consumers
- Suboxone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Suboxone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Opiate Dependence - its been 72 hours since my last vicodin. I have been taking 10-30 5mg pills for?
... 3 years and quit cold turkey. I am a teacher and when i am off work i thought it would be easier. I am a mom to a wonderful 5 yr old and loving ...
2 answers • 8 Jul 2009
First let me apologize in advance for both the length and lack of clear articulation in the following question. I'm just in so much damn pain ...
2 answers • 23 Apr 2010
I have been shootingheroin for a while and have to go to jail in 6 days.howcan idetox myself quickly
been using five or more bags a day and was thinking of stopping cold turkey and using xanax and slleping pills to help. another idea i had was ...
2 answers • 12 Sep 2011
Been on 30mg oxycodones since 8/11 bc of severe injuries from a car accident but cant stand how my days revolve around my next dose ... Hope the pain ...
2 answers • 2 Jul 2012